About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2013 (2013), Article ID 285967, 8 pages
http://dx.doi.org/10.1155/2013/285967
Research Article

Reliable Node Clustering for Mobile Ad Hoc Networks

1Department of Mechanical Engineering, Institute of Manufacturing Engineering, Tsinghua University, Beijing 100084, China
2Synopsys Inc., 700 East Middlefield Road, Mountain View, CA 94043, USA

Received 8 February 2013; Accepted 18 March 2013

Academic Editor: Xiaoyu Song

Copyright © 2013 Tao Wang and William N. N. Hung. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Mobile ad hoc networks (MANETs) are gaining popularity in recent years due to their flexibility, the proliferation of smart computing devices, and developments in wireless communications. Due to the mobile nature of the network, creating reliable clusters that can sustain for long period of time is a challenging problem. In this paper, we use probabilistic analysis to guide our clustering algorithm towards more reliable clusters. We also use scatter search to perform clustering while considering various performance metrics. Experiment results show that our clustering approach produces more reliable clusters than prior approaches.